Thunderstorm Wind, Johnson
- When
- July 17, 3:20 PM CST
- Where
- Johnson County, 0.69 mi N of Coal Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -93.670
Trees were blown down by the wind.
More to come later.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
More to come later.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 17, 1:02 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 202 PM CDT Tue Jul 17 2018 .SHORT TERM...Tonight Through Thursday Overall the models remain in decent agreement in the synoptic scale with the usual timing differences expected in this type of pattern. While a general blend of solutions is preferred. it must be noted that the NAM solution is the most aggressive in developing precip tonight and will not weighed as heavily as the other high res/short term models. Its just another hot and humid afternoon across the state as broad upper level high pressure remains over the Great Basin. Subsequent downstream troughing over the east has put the area in a general northwest flow aloft. Just scattered convection is expected through the afternoon and mainly associated with the leftovers of an MCS that passed to the north of the state earlier today. Coverage is not expected to be as great as what was seen over the past few days but a stronger pulse type storm can not be discounted. The heat advisory will be left in place and set to expire at 7 PM. Models are pretty consistent with moving a piece of energy in the aforementioned northwest flow and across the state tonight and into early Wednesday. With all the models showing some type of precip, pops have been increased for most of the state through Wednesday morning. Rainfall amounts are not expected to be excessive but the chances of seeing some rain are increasing. With both clouds and precipitation in the area, not expecting any heat related headlines on Wednesday. Upper ridging will begin to build back over the area Thursday with a return to the very hot and humid conditions and decreasing chances of precipitation. Heat indices may become an issue once Thursday with widespread highs in the 90s. && .LONG TERM...Thursday Night Through Monday Fairly little change to the previous forecast as the overall pattern changes very little during the long term. Long term begins with an upper level ridge centered over the four corners region of the US with an upper level low located over the Great Lakes. This results in northwest flow aloft across much of Arkansas. Thursday night into Friday, that Low will push a bit to the southeast with upper level energy swinging through northern Arkansas early Friday morning. This will keep some rain chances in the forecast at the start of the long term. As we head into the weekend dry weather will return with very little chance of rain. Most difficult part of the forecast will be the extremely hot day on Friday. Model temperatures are the hottest seen all week. However the NAM hints at upper level energy swinging through the area during the afternoon while the GFS moves it through earlier in the day. At this point...kept the forecast consistent and sided with the GFS. However if the NAM pans out, big bust potential is possible with the temperatures. A weak front will remain stalled across Arkansas through the weekend and into Monday. By Monday, it is possible that rain could develop along that front, however at this point potential is too low to include in the forecast. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 89 71 93 / 30 50 20 20 Camden AR 75 95 75 99 / 30 30 20 10 Harrison AR 71 87 70 93 / 40 50 20 10 Hot Springs AR 76 93 74 98 / 30 40 20 10 Little Rock AR 76 92 74 96 / 30 60 20 10 Monticello AR 75 92 75 95 / 30 50 20 20 Mount Ida AR 74 92 73 98 / 30 40 10 10 Mountain Home AR 71 87 70 92 / 30 50 20 20 Newport AR 73 89 72 91 / 20 50 20 20 Pine Bluff AR 75 92 74 95 / 30 60 20 10 Russellville AR 76 92 74 97 / 40 50 20 10 Searcy AR 74 91 71 94 / 30 60 20 20 Stuttgart AR 75 91 73 94 / 30 60 20 20 && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Jackson-Jefferson-Lincoln- Monroe-Ouachita-Prairie-Woodruff. && Short Term...GOUDSWARD / Long Term...65
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 119 PM CDT Tue Jul 17 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181830- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 119 PM CDT Tue Jul 17 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible through the overnight hours. An isolated strong to severe storm will be be possible mainly in the afternoon to early evening with gusty winds and frequent lightning the greatest concerns. The overall threat for severe weather remains low. Heat index values will exceed 100 degrees through early evening for parts of central and southern Arkansas. Extra precautions should be taken to minimize the affects of the heat. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Thunderstorms will become a bit more scattered and common by the middle of this week, with the best chances for seeing thunderstorms during the afternoon hours Wednesday. While organized severe weather is not expected, a few strong storms may be possible. Chances for thunderstorms decrease by the weekend. Also, heat index values will remain elevated through the week. Most locations will see heat index values in the upper 90s to just over 100 degrees, while some areas may see heat index values exceed 105 degrees in the afternoons. .Spotter Information Statement... Spotter activation is not anticipated today through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT TUE JUL 17 2018
ARZ064-069-171930-
Drew AR-Lincoln AR-
142 PM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DREW AND SOUTH CENTRAL
LINCOLN COUNTIES UNTIL 230 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Monticello, moving southeast at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monticello... Baxter...
Collins... Florence...
Coleman... Enon...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3349 9177 3364 9182 3383 9172 3370 9145
3348 9149 3341 9166
TIME...MOT...LOC 1842Z 304DEG 6KT 3369 9169
65Special Weather Statement National Weather Service Little Rock AR 206 PM CDT TUE JUL 17 2018 ARZ043-044-171945- Pulaski AR-Saline AR- 206 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE AND WEST CENTRAL PULASKI COUNTIES UNTIL 245 PM CDT... At 205 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Salem in Saline County, or 11 miles west of West Little Rock. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Salem in Saline County... Avilla... Bland... Ferndale... Paron... Congo... LAT...LON 3486 9262 3474 9247 3461 9262 3479 9282 TIME...MOT...LOC 1905Z 042DEG 3KT 3475 9262 65
The Western Arkansas radar (KSRX), 65 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
48 thunderstorm wind, 13 hail, 6 flash flood. Local standard time, as filed.
Trees were blown down by the wind.
Trees were blown down by the wind.
Trees were blown down by the wind.
Street flooding was occurring in Maumelle.
Street flooding occurred at Cantrell Rd. and Pleasant Ridge.
The intersection of Brockington Rd. and Kiehl Avenue flooded with over a foot of water on the road.
Portions of South Pine St. were flooded.
Ropers Circle was flooded and with debris near Glencoe.
Minor flash flooding was on roads in Sidney.
Trees were down on Joe Holt Rd.
Trees were down in Norfork and at the Quarry Campground.
Trees were down.
Several large tree limbs were snapped off and an unanchored boat sustained some minor damage.
Trees were down on Pine St. in Melbourne. Trees knocked down power lines.
Trees were blown down on West Rd.
Limbs were blown down.
Power lines were blown down, and roof damage occurred in town.
Numerous trees and power lines were blown down in the city of Clarendon. The entire city was without power.
A number of trees and power lines were blown down in and around Ulm.
Numerous trees and power lines were blown down.
Considerable tree and power line damage occurred near the intersection of Hwy. 33 and 153 west of Crocketts Bluff.
A tree fell on a mobile home.
Numerous trees and power lines were blown down along Hwy. 17 near Ethel.
Quarter size hail fell at the NWS Office the the North Little Rock Airport.
Trees were blown down on RV campers at Buffalo Point. Four people were injured.
Limbs were blown down by the wind.
Trees were downed near Fifty-Six.
A tree was blown down on a truck.
Several trees and large limbs were blown down in Clinton. Clinton Public Schools had a few trees down and damage to a couple of buildings, including a large pine tree on the Agricultural Department.
Trees were downed in several areas of the county.
Limbs were blown down.
Limbs were blown down near the Eden Isle Marina.
Several trees were uprooted. Several buildings had signs blown in, windows blown in, and roofs with shingle damage. Winds blew in the glass doors of Fred's Pharmacy. All damage is consistent with straight-line winds of 75-85 mph.
Several silos were damaged, and limbs were downed.
Several power poles were snapped in half. Large tree limbs were blown down and a large tree was snapped in half. All damage is consistent with straight-line winds of 75 to 80 mph.
This was reported by the ASOS at the Russellville Airport.
Approximately 13 trees were lost near Timberlake Reservoir...with numerous large limbs blown great distances. A pool house sustained significant damage from felled trees.
A trained spotter estimated winds gusts of at least 60 mph.
Trees and power lines were blown down in Houston, and countywide as well. In the city of Houston, a well built tractor shed was destroyed and a garage had its top blown off by powerful thunderstorm winds of 80 to 90 mph. Winds of 60 to 70 mph damaged trees and power lines across the county, and Houston appeared to be the area hardest hit. A horse was killed by a lightning strike in the city of Houston as well.
A trained spotter reported numerous trees and power lines blown down. Several buildings also sustained minor roof damage.
A trees was down, blocking Boston Lane.
Numerous trees were blown down at Denny Road and Ferndale Cutoff.
Several large trees were blown down by the wind.
Extensive tree damage and power lines were down in the vicinity of Waldenwood Lane and Denny Road. Roof damage was reported to several homes, along with chimney damage.
A tree was uprooted on Stewart Rd.
A large electrical transmission tower was blown over, and power lines were blown down as well.
Trees were blown down on several homes and cars, and many fences were blown down as well.
A tree was uprooted and downed.
Trees were uprooted off of Stagecoach Rd.
Numerous large limbs and power lines were down in the the 7400 block of Arch St.
Several large trees were blown down and one was down on a house near Boyle Park.
Several large trees were blown down by the wind.
Trees were blown down by the wind.
Power outages occurred because of thunderstorm wind damage.
A power pole was blown down by the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775658, 775659, 775660, 775661, 775662, 775663, 775664, 775665, 775666, 775667, 775668, 775669, 775670, 775671, 775672, 775673, 775674, 775675, 775676, 775682, 775683, 775684, 775685, 775686, 775687, 775688, 775689, 775690, 775691, 775692, 775693, 775694, 775695, 775696, 775697, 775698, 775699, 775700, 775702, 775703, and more.